Alert archive / Oregon / Red Flag Warnings in 2009
Red Flag Warning 6, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Aug 3, 2009, 1:07 PM PDT for Harney County, Klamath County, Lake County, Oregon. It took effect at Aug 3, 2009, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2009, 1:07 PM PDT (20:07 UTC)
- In effect from
- Aug 3, 2009, 2:00 PM PDT
- Expired
- Aug 3, 2009, 10:45 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
Counties Harney County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 213 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS86 KMFR 032007 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 107 PM PDT MON AUG 3 2009 ORZ624-625-040600- /O.UPG.KMFR.FW.A.0004.090803T2100Z-090804T0600Z/ /O.NEW.KMFR.FW.W.0006.090803T2100Z-090804T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 107 PM PDT MON AUG 3 2009 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND DRY FUELS... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THIS UPGRADES THE FIRE WEATHER WATCH. THUNDERSTORMS CURRENTLY DEVELOPING IN SOUTHERN PORTIONS OF FIRE WEATHER ZONE 625 IN LAKE AND HARNEY COUNTIES WILL CONTINUE TO INCREASE IN STRENGTH AND EXPAND IN COVERAGE AND INTENSITY AND MOVE NORTHWARD THIS AFTERNOON AND THIS EVENING. ISOLATED THUNDERSTORMS OVER THE MOUNTAINS OF FIRE WEATHER ZONE 624...PARTICULARLY IN THE LAKE COUNTY PORTION...WILL INCREASE IN COVERAGE TO SCATTERED THIS AFTERNOON. WHILE HEAVY WETTING RAIN AND HAIL HAS FALLEN IN SOME AREAS OVER THE LAST SEVERAL DAYS...OTHER AREAS REMAIN DRY AND PRONE TO SIGNIFICANT NUMBERS OF NEW FIRE STARTS FROM LIGHTING THIS AFTERNOON AND EVENING. ADDITIONALLY...SOME STRONGER THUNDERSTORMS WILL HAVE THE POSSIBILITY OF PRODUCING LOCALIZED HAIL UP TO ABOUT AN INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 60 MPH...AND VERY HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BTL
2 follow-up statements
254 WWUS86 KMFR 032016 CCA RFWMFR URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MEDFORD OR 115 PM PDT MON AUG 3 2009 CORRECTED HEADLINE TO SPECIFY EFFECTED ZONES ORZ624-625-040600- /O.UPG.KMFR.FW.A.0004.090803T2100Z-090804T0600Z/ /O.NEW.KMFR.FW.W.0006.090803T2100Z-090804T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 107 PM PDT MON AUG 3 2009 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR ABUNDANT LIGHTNING AND DRY FUELS FOR FIRE WEATHER ZONES 624 AND 625... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THIS UPGRADES THE FIRE WEATHER WATCH. THUNDERSTORMS CURRENTLY DEVELOPING IN SOUTHERN PORTIONS OF FIRE WEATHER ZONE 625 IN LAKE AND HARNEY COUNTIES WILL CONTINUE TO INCREASE IN STRENGTH AND EXPAND IN COVERAGE AND INTENSITY AND MOVE NORTHWARD THIS AFTERNOON AND THIS EVENING. ISOLATED THUNDERSTORMS OVER THE MOUNTAINS OF FIRE WEATHER ZONE 624...PARTICULARLY IN THE LAKE COUNTY PORTION...WILL INCREASE IN COVERAGE TO SCATTERED THIS AFTERNOON. WHILE HEAVY WETTING RAIN AND HAIL HAS FALLEN IN SOME AREAS OVER THE LAST SEVERAL DAYS...OTHER AREAS REMAIN DRY AND PRONE TO SIGNIFICANT NUMBERS OF NEW FIRE STARTS FROM LIGHTING THIS AFTERNOON AND EVENING. ADDITIONALLY...SOME STRONGER THUNDERSTORMS WILL HAVE THE POSSIBILITY OF PRODUCING LOCALIZED HAIL UP TO ABOUT AN INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 60 MPH...AND VERY HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BTL
279 WWUS86 KMFR 040545 RFWMFR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1045 PM PDT MON AUG 3 2009 ...RED FLAG WARNING IS CANCELLED FOR ZONES 624 AND 625... ORZ624-625-040645- /O.CAN.KMFR.FW.W.0006.000000T0000Z-090804T0600Z/ KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1045 PM PDT MON AUG 3 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORM ACTIVITY HAS MOVED NORTH OF THE AREA. $$ GETTMAN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 3, 9:00 AM PDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 9:00 AM PDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PDT MON AUG 3 2009
.DISCUSSION...12Z MODEL GUIDANCE COMING IN IS INDICATING THAT WE MAY
BE LOOKING AT ANOTHER DAY CONVECTION WISE SIMILAR TO SUNDAY. THE
BEST REGION OF MOISTURE WILL STRETCH FROM MODOC COUNTY IN NORTHEAST
CALIFORNIA THEN NORTHWARD OVER KLAMATH AND LAKE COUNTIES. I THINK WE
WILL SEE SCATTERED THUNDERSTORMS DEVELOP AGAIN OVER MODOC COUNTY
THEN NORTHWARD OVER LAKE AND KLAMATH COUNTIES. ISOLATED
THUNDERSTORMS ARE POSSIBLE JUST WEST OF THE CASCADES.
&&
.AVIATION...GENERALLY IFR CIGS WILL PREVAIL ALONG THE COAST
TODAY...WITH SOME AREAS IMPROVING TO VFR DURING
THE DAY. IFR CIGS WILL RETURN IN THE EVENING. INLAND...ISOLATED
TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS
AFTERNOON AND CONTINUE INTO THIS EVENING.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
ORZ624-ORZ625.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
RHHazardous weather outlook, Aug 3, 5:53 AM PDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 553 AM PDT MON AUG 3 2009 ORZ029>031-040400- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 553 AM PDT MON AUG 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A FIRE WEATHER WATCH IS IN EFFECT THIS AFTERNOON THROUGH THIS EVENING. PLEASE SEE THE FIRE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 3, 10:22 AM PDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1022 AM PDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM WILDFIRE 10 SE LAKEVIEW 42.09N 120.21W
08/02/2009 LAKE OR PARK/FOREST SRVC
CREWS DISPATCHED TO INVESTIGATE LIGHTNING IGNITED FIRES.
HAIL AND HEAVY RAIN SHORTLY THEREAFTER ALLEVIATED FIRE
SPREAD POTENTIAL.
0330 PM HAIL 11 SE LAKEVIEW 42.08N 120.19W
08/02/2009 M0.88 INCH LAKE OR PARK/FOREST SRVC
DISMAL CREEK AREA. SIGNIFICANT PERIOD OF HAIL AND HEAVY
RAIN.
&&
LUTZLocal storm report, Aug 3, 11:13 AM PDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1113 AM PDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
SPENCERLocal storm report, Aug 3, 11:14 AM PDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1114 AM PDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL VALLEY FALLS 42.34N 120.28W
08/02/2009 E0.50 INCH LAKE OR PUBLIC
1/2 INCH HAIL, HEAVY RAIN, AND HIGH WINDS. NO ESTIMATION
ON RAIN OR WIND. JACKIE AT VALLEY FALLS STORE.
0630 PM HAIL CRATER LAKE 42.90N 122.13W
08/02/2009 E1.00 INCH KLAMATH OR CO-OP OBSERVER
QUARTER SIZE HAIL WITH HEAVY RAIN CAUSING MUD AND ROCK
SLIDES ACROSS THE WEST RIM ROAD AND THE EAST RIM ROAD.
EAST RIM ROAD HAD 12 CUBIC YARDS OF MATERIAL REMOVED TO
RE-OPEN THE ROAD.
0800 PM TSTM WND DMG 22 NNE SUMMER LAKE 43.25N 120.57W
08/02/2009 LAKE OR TRAINED SPOTTER
8 INCH TREES BLOWN DOWN. WIND DAMAGE TO A BARN. 4 TENTHS
OF AN INCH OF RAIN. NO HAIL.
0900 PM TSTM WND DMG 5 E FORT ROCK 43.37N 120.95W
08/02/2009 LAKE OR TRAINED SPOTTER
100X50 FT BARN BLOWN DOWN, BENDING TREES AND STREET
SIGNS. HEAVY RAIN...ABOUT 2 INCHES IN AN HOUR.
0900 PM TSTM WND DMG 10 N FORT ROCK 43.50N 121.05W
08/02/2009 LAKE OR PUBLIC
180X60FT HAY BARN 20 FT AT THE EAVES WAS FLATTENED. HAY
IN FIELDS WAS FLATTENED BY THE HEAVY RAIN AND WIND.
&&
SPENCERLocal storm report, Aug 3, 1:05 PM PDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
105 PM PDT MON AUG 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 2 W WHITE CITY 42.43N 122.87W
08/01/2009 E1.00 INCH JACKSON OR NWS EMPLOYEE
&&
SPENCERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:14 PM PDT | Special Weather Statement | MFR | Klamath | 46 min |
| Aug 2, 5:22 PM PDT | Special Weather Statement | MFR | Klamath | 38 min |
| Aug 2, 5:56 PM PDT | Severe Thunderstorm Warning | MFR | Klamath | 34 min |
| Aug 2, 6:54 PM PDT | Severe Thunderstorm Warning | MFR | Lake | 36 min |
| Aug 2, 7:33 PM PDT | Severe Thunderstorm Warning | MFR | Jackson, Klamath | 31 min |
| Aug 2, 11:13 PM PDT | Fire Weather Watch | MFR | Harney, Klamath, Lake | 14 hr |
| Aug 3, 4:02 PM PDT | Special Weather Statement | MFR | Lake | 43 min |
Nearby
Red Flag Warnings in Oregon, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.